# SDR USAASB03179

- Difficulty date: October 12, 2003
- Submitted: November 12, 2003
- Operation: Air carrier
- Aircraft: N563AU
- Make and model: Boeing 737301
- Aircraft serial: 23551
- System (JASC): 2701 · Control Column Section
- Part: Control Column
- Condition: Stiff
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM CLT TO RDU, CREW REPORTED STIFF FLIGHT CONTROLS, ELEVATOR AND AILERONS.  FEELS SOMEWHAT LIKE MANUAL REVERSION.  DURING FLARE ON FINAL, THE CONTROL COLUMN BOUND FOR A MOMENT AND THEN BROKE FREE.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE PERFORMED VISUAL INSPECTION OF ELEVATOR SURFACES, HINGES AND TABS.  PERFORMED VISUAL INSPECTIONS OF ELEVATOR CABLES, PULLEYS, MECHANICAL AND HYDRAULIC COMPONENTS IN TAIL SECTION AND UNDER COCKPIT FLOOR.  OPERATED ELEVATORS MANUALLY AND HYDRAULICALLY FERRY FLIGHT FROM RDU TO CLT. MAINTENANCE FERRY FLIGHT ARRIVED IN CLT WITH NO PROBLEMS NOTED.  INBOARD FLIGHT CREW REPORTED NO ABNORMAL FLIGHT CHARACTERISTICS.  AIRCRAFT OK FOR SERVICE.  (M)
